T Nation

Androgel 1.62 - Two Weeks In, Side Effects

Had my Doc check my levels and was at 190. Doctor put me on test 1.62 - single pump per day. Placebo/effects were beginning to set in within the 1st week, second week BHP like symptoms started and progressed to the point of my stopping the Gel in a matter of days. Really bummed - any insight on of this will pass if I continue treatment

What were the symptoms exactly?

1 Like

This…

No way one pump a day was getting your levels too high, if that’s what you’re saying.

You dropped your test level to an even less healthy level, along with your E2. That was seriously worse for you than a Big Mac meal every day.

2 Likes

Androgel is a useless treatment for a lot of men, we see it often on T-Nation and other forums as well. Often Androgel is only enough to shutdown your natural production and hardly giving you any testosterone at all, this is why you feel like shit. Usually men end up on injectable testosterone do to poor absorption over time if you’re lucky enough to have good absorption in the beginning.

If you doctor didn’t check at least Total T, Free T, estrogen and SHBG before prescribing you TRT, you’re in limbo. SHBG is critical to selecting the appropriate TRT protocol, this protein hands out all the cards transporting testosterone and regulating the portion of testosterone that is bioavailable.

You’re currently on a road that leads to nowhere and changing doctors more than likely will net you the same results. A suggestion, find someone who prescribes TRT on a daily basis who stays up to date on current research, not a doctor that specializes in other areas of medicine where TRT isn’t just the occasional prescription.

Doctors that prescribe TRT on a daily basis can learn things quickly through trial and error, it’s more than likely these doctors will not take insurance, be prepared to pay out of pocket unless you want to figure everything out yourself. As far as tropicals are concerned the only thing worth your while is 20%/200mg scrotal T cream made by compounding pharmacies, anything else is pretty much useless.

Constant need to piss… almost like what I read a UTI would be like but my UA came back clear.

havent gone back to the doc yet to recheck level… biggest issue is the constent need to urinate. I’ve read alot of studies that say this is a possible side effect around 3 month. for me it came on the second week. PSA was 0.18 proir to treatment so the only explanation seems to be the Gel cuasing the issue. just wondering if anyone has heard of similiar

Old post I know…but I was reading back on people’s gel experiences.

I’ve had constant urinating issues when my estrogen gets too low. I think because my body doesn’t hold onto to water at that time. Maybe that’s what you were experiencing as well. Possibly your test level was lowered by the gel and your estrogen followed?? Maybe it wasn’t prostate related at all.

I’m one of the “few” people who seem to do well on generic Androgel. I put that in quotes because I know, not much call for it around here but to paraphrase Monty Python, it’s the single most popular testosterone delivery method in North America. LOL I use the 1% formulation. The recommended starting dose for the 1.62% formulation per Androgel’s website (https://www.androgel.com/dosing-follow-ups) is 40.5 mg which is TWO pumps. I found that dosing too low and the doc bumped me up to the next level. For the 1.62% formulation that would be 60.75 mg or THREE pumps. I tend to agree with the others who have opined that the initial very low dose probably crashed your natural T even further and left you worse off than you were before.

This is an interesting theory, I hadn’t thought of that. From everything that I’ve read, the prostate will respond to exogenous testosterone but will only grow to the size it would have been had you not had low-T in the first place. I would be surprised if the prostate could respond that quickly however. The OP started having symptoms in week two. I would expect it to take months for the prostate to enlarge significantly. The more likely scenario is as others have been saying, in week one the additional T helped with symptoms but by week two the exogenous T had crashed the natural T production and resulted in even worse hormone imbalances.